Alert archive / Utah / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 27, 2020, 8:23 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 8:23 PM MDT (02:23 UTC)
- Expired
- Jul 27, 2020, 9:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 118 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WUUS55 KSLC 280223
SVRSLC
UTC003-045-280300-
/O.NEW.KSLC.SV.W.0034.200728T0223Z-200728T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
823 PM MDT Mon Jul 27 2020
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Southwestern Box Elder County in northern Utah...
Northwestern Tooele County in northern Utah...
* Until 900 PM MDT
* At 822 PM MDT, a severe thunderstorm was located 8 miles northeast
of Wendover, moving north at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage is likely to mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wendover, Utah Test and Training Range North, Lucin and Bonneville
Salt Flats.
This includes the following highways...
Interstate 80 in Utah between mile markers 1 and 31.
Utah Route 30 between mile markers 0 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 11405 4154 11405 4159 11403 4149 11332
4065 11345 4064 11403
TIME...MOT...LOC 0222Z 180DEG 26KT 4083 11392
HAIL...<.75IN
WIND...70MPH
$$
Conger2 follow-up statements
259
WWUS55 KSLC 280245
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
845 PM MDT Mon Jul 27 2020
UTC003-045-280300-
/O.CON.KSLC.SV.W.0034.000000T0000Z-200728T0300Z/
Box Elder UT-Tooele UT-
845 PM MDT Mon Jul 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN BOX ELDER AND NORTHWESTERN TOOELE COUNTIES...
At 843 PM MDT, severe thunderstorms were located 17 miles north and
east of Wendover, moving east to northeast at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage is likely to mobile homes, roofs, and outbuildings.
Locations impacted include...
Wendover, Utah Test and Training Range North, Lucin and Bonneville
Salt Flats.
This includes the following highways...
Interstate 80 in Utah between mile markers 1 and 31.
Utah Route 30 between mile markers 0 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 11405 4154 11405 4159 11403 4149 11332
4065 11345 4064 11403
TIME...MOT...LOC 0243Z 180DEG 26KT 4099 11392
HAIL...<.75IN
WIND...70MPH
$$
conger908
WWUS55 KSLC 280259
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
859 PM MDT Mon Jul 27 2020
UTC003-045-280309-
/O.EXP.KSLC.SV.W.0034.000000T0000Z-200728T0300Z/
Box Elder UT-Tooele UT-
859 PM MDT Mon Jul 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX ELDER AND
NORTHWESTERN TOOELE COUNTIES WILL EXPIRE AT 900 PM MDT...
The storms which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4118 11405 4154 11405 4159 11403 4149 11332
4065 11345 4064 11403
TIME...MOT...LOC 0259Z 180DEG 26KT 4107 11392
$$
CongerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:23 PM MDT, 5 hours earlier.
Area forecast discussion, Jul 27, 3:23 PM MDT, 5 hours before
Area Forecast Discussion National Weather Service Salt Lake City UT 323 PM MDT Mon Jul 27 2020 .SYNOPSIS...An upper level trough will move northeast across central and northern Utah. In the wake of this feature, a ridge will build in over the region through the remainder of the week. && .SHORT TERM (Through 12Z Thursday)...An upper level trough entering southwest Utah will move northeast across Utah tonight. Showers and thunderstorms have developed in advance of this trough and will continue to become more widespread this afternoon across central Utah under the upper level divergence being generated by this increasingly negatively tilted trough. This trough will bring numerous showers and thunderstorms into northern Utah overnight, although thunderstorms are expected to diminish later on in the night. Thunderstorms and showers will be ending in the extreme southwest portion of Utah late this afternoon in the wake of the trough passage. Farther east and north over the southern mountains and Lake Powell region will see some showers and thunderstorms into this evening but will be ending by midnight from a Richfield to Page AZ line and southwestward. The 500mb thermal trough will move across northern Utah Tuesday afternoon and evening hours so have held unto PoPs from about SLC to Price northeastward due to slow drying trend at the surface. Also, along the Idaho border there will some dynamics remaining so PoPs remain rather high there as well. The south will be under the influence of the ridge beginning to build in so dry conditions will be on tap. The ridge builds in Tuesday night over the rest of the CWA and dry conditions are forecast for the remainder of the short term period. With dry and clear skies expected Tuesday night and Wednesday night, have lowered min temperatures, especially over the southwest. .LONG TERM (After 12Z Thursday)...Hot and dry remains the message for the long-term forecast. Various ensemble guidance agrees on upper level high pressure dominating the Great Basin through the period, keeping monsoonal moisture to the south. The ridge gets dampened slightly Sunday and Monday as a trough rides over the top of it in western Canada and the northern Rockies. Main impact of this latter feature would be to lower temperatures by a couple of degrees across Utah and southwest Wyoming for the first part of next week, but it is mostly a non-factor in our weather. Afternoon high temperatures will rise to roughly 3-5 degrees above normal by Friday and Saturday, nearing triple digits in the Salt Lake Valley and 110-112 in the deserts of the south. && .FIRE WEATHER...An upper level trough will move northeast across the state this afternoon through tonight. Widespread showers and thunderstorms over central Utah is expected to expand to numerous showers and thunderstorms this evening over northern Utah. Expect about 10-20 percent of central and northern Utah to receive wetting rains. Areas that do not receive the wetting rain will see a good RH recovery tonight and again Tuesday night. A ridge will build into southern Utah late tonight and across the rest of the area Tuesday night. Hot and dry conditions are expected the reminder of this week under the ridge. && .AVIATION...Light northwest wind will shift to southerly around 00Z- 02Z at the KSLC terminal with approaching showers and thunderstorms. Gusty and erratic winds can be expected near storms mainly between 00Z-06Z, but isolated thunderstorms could linger beyond. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Struthwolf LONG TERM...Billingsley FIRE WEATHER...Struthwolf AVIATION...Billingsley For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 3:30 PM MDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 330 PM MDT Mon Jul 27 2020 UTZ001>016-019>021-517-518-WYZ021-282300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 330 PM MDT Mon Jul 27 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight A weather system will bring showers and thunderstorms to the central and northern areas this afternoon and tonight. Lightning, strong gusty winds, and locally heavy rain will be associated with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will remain possible Tuesday across northern Utah and southwest Wyoming. Otherwise high pressure will bring hot and dry conditions to the outlook area through the remainder of the week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jul 27, 6:17 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND GST 10 ESE DELLE 40.73N 112.60W
07/27/2020 M58 MPH TOOELE UT MESONET
I-80 AT MP 79 TIMPIE
&&
LCLocal storm report, Jul 27, 7:14 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
714 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 10 WNW WEST VALLEY CITY 40.74N 112.20W
07/27/2020 M60.00 MPH SALT LAKE UT MESONET
BEACH MESONET SITE
0635 PM FLASH FLOOD 2 ESE FRUITA 38.27N 111.22W
07/27/2020 WAYNE UT DEPT OF HIGHWAYS
STATE ROUTE 24 CLOSED AT MP 82 DUE TO FLOODING.
0645 PM TSTM WND GST 11 W HOOPER 41.15N 112.33W
07/27/2020 M67.00 MPH WEBER UT MESONET
FREMONT ISLAND MESONET SITE
&&
LCSpecial weather statement, Jul 27, 7:21 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 721 PM MDT Mon Jul 27 2020 UTZ001-002-005-007-280230- Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT- Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT- 721 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBER...NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES UNTIL 830 PM MDT... At 718 PM MDT, National Weather Service Doppler radar indicated strong outflow winds from earlier thunderstorms will expand north along the I-15 and I-84 corridors from the Ogden area north to the Idaho border. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Brigham City, Tremonton, Cache, North Ogden, Perry, Wellsville, Willard, Bear River City, Mantua, Corinne, Clarkston, Plymouth, Howell, South Willard, Riverside, Peter, Pleasant View, Farr West, Harrisville and Plain City. This includes the following highways... Interstate 15 between mile markers 349 and 400. Interstate 84 between mile markers 24 and 42. Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. LAT...LON 4131 11191 4126 11249 4200 11243 4199 11206 TIME...MOT...LOC 0118Z 165DEG 23KT 4140 11201 Conger
Special weather statement, Jul 27, 7:24 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 724 PM MDT Mon Jul 27 2020 UTZ007-280200- Wasatch Mountains I-80 North UT- 724 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHWESTERN RICH COUNTIES UNTIL 800 PM MDT... At 722 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm west of Garden City, or 8 miles northwest of Laketown...moving north at 25 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Laketown, Garden City, Bear Lake. This includes the following highways... US Route 89 between mile markers 479 and 502. Utah Route 30 between mile markers 110 and 124. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4180 11123 4178 11155 4200 11164 4200 11122 TIME...MOT...LOC 0122Z 165DEG 23KT 4194 11140 Conger
Local storm report, Jul 27, 7:29 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
729 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
07/27/2020 M63.00 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET SITE
&&
LCLocal storm report, Jul 27, 7:31 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
731 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 10 WNW WEST VALLEY CITY 40.74N 112.20W
07/27/2020 E60.00 MPH SALT LAKE UT MESONET
BEACH MESONET SITE
&&
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:06 PM MDT | Special Weather Statement | SLC | Davis | 54 min |
| Jul 27, 7:21 PM MDT | Special Weather Statement | SLC | Cache | 69 min |
| Jul 27, 7:24 PM MDT | Special Weather Statement | SLC | Cache | 36 min |
| Jul 28, 2:00 PM MDT | Special Weather Statement | SLC | Cache | 60 min |
| Jul 28, 2:58 PM MDT | Red Flag Warning | SLC | Duchesne | 31 hr |
| Jul 28, 3:02 PM MDT | Excessive Heat Warning | SLC | 6 days | |
| Jul 28, 3:02 PM MDT | Special Weather Statement | SLC | Cache | 58 min |
| Jul 28, 3:25 PM MDT | Special Weather Statement | SLC | Cache, Rich, Weber | 50 min |
| Jul 28, 3:36 PM MDT | Areal Flood Advisory | SLC | Cache | 3 hr |
| Jul 28, 4:04 PM MDT | Special Weather Statement | SLC | Rich | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.